Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 80, NWS Tulsa, OK

May 26, 2008Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 26, 2008, 8:17 PM CDT for Ottawa County, Oklahoma. It took effect at May 27, 2008, 5:37 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 26, 2008, 8:17 PM CDT (01:17 UTC)
In effect from
May 27, 2008, 5:37 PM CDT
Expired
May 27, 2008, 10:00 AM CDT
In force
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Ottawa County, OK

The river

Written for the forecast point Spring River near Quapaw (QUAO2). The gauge peaked at 15.78 ft at May 27, 2008, 1:00 PM CDT.

actionminormoderate1015202505/2705/28
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 270117
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT MON MAY 26 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
  SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. 
  
OKC115-270917-
/O.NEW.KTSA.FL.W.0079.080527T0757Z-000000T0000Z/
/COMO2.2.ER.080527T0757Z.080528T0600Z.000000T0000Z.NO/
817 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEOSHO RIVER NEAR COMMERCE.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  700 PM MONDAY THE STAGE WAS 10.87 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE ABOVE
  FLOOD STAGE TUESDAY BEFORE DAWN AND CONTINUE TO RISE TO NEAR 22.2 
  FEET BY WEDNESDAY BEFORE DAWN .
* IMPACT...AT 22.0 FEET...WIDESPREAD FLOODING WILL OCCUR ALONG THE 
  NEOSHO RIVER.  RIVERVIEW PARK WILL BE INUNDATED AND ACCESS ROADS TO
  THE OTTAW COUNTY FAIRGROUNDS WILL BE CLOSED.

$$

OKC115-270916-
/O.NEW.KTSA.FL.W.0080.080527T2110Z-080529T0910Z/
/QUAO2.1.ER.080527T2110Z.080528T0600Z.080529T0310Z.NO/
817 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SPRING RIVER NEAR QUAPAW.
* FROM TUESDAY AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  700 PM MONDAY THE STAGE WAS 11.25 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE SPRING RIVER NEAR QUAPAW IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 22.7 
  FEET BY WEDNESDAY BEFORE DAWN . THE RIVER WILL FALL BELOW FLOOD 
  STAGE LATE WEDNESDAY EVENING.
* IMPACT...AT 22.0 FEET...PARK AND RECREATIONAL AREAS WILL EXPERIENCE 
  MINOR FLOODING.

$$
2 follow-up statements
000 
WGUS84 KTSA 270847
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 AM CDT TUE MAY 27 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. 
  
OKC115-271647-
/O.EXT.KTSA.FL.W.0080.080527T2237Z-080528T2240Z/
/QUAO2.1.ER.080527T2237Z.080528T0600Z.080528T1640Z.NO/
347 AM CDT TUE MAY 27 2008

THE FLOOD WARNING CONTINUES FOR
  THE SPRING RIVER NEAR QUAPAW.
* FROM THIS AFTERNOON TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  300 AM TUESDAY THE STAGE WAS 14.54 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE SPRING RIVER NEAR QUAPAW IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 21.6 
  FEET BY WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD 
  STAGE LATE WEDNESDAY MORNING.
* IMPACT...AT 22.0 FEET...PARK AND RECREATIONAL AREAS WILL EXPERIENCE 
  MINOR FLOODING.

$$
000 
WGUS84 KTSA 271500
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1000 AM CDT TUE MAY 27 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. 
  
OKC115-271530-
/O.CAN.KTSA.FL.W.0080.000000T0000Z-080528T2240Z/
/QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1000 AM CDT TUE MAY 27 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SPRING RIVER NEAR QUAPAW.
* AT  900 AM TUESDAY THE STAGE WAS 15.23 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CREST BELOW FLOOD 
  STAGE AT 18.6 FEET THIS EVENING.
* IMPACT...AT 20.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 26, 8:10 PM CDT, 7 minutes earlier.

Area forecast discussion, May 26, 8:10 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON MAY 26 2008

.DISCUSSION...
GOOD INSTABILITY REMAINS OVER THE REGION TONIGHT ALONG WITH
EXCELLENT LOW LEVEL MOISTURE. DEEP LAYER SHEAR IS SOMEWHAT LACKING
BUT INCREASING LOW LEVEL JET WILL MAKE UP FOR THAT SOME OVER THE
NEXT FEW HOURS. BELIEVE THAT WITH TIME THE TORNADO THREAT WILL
GRADUALLY DIMINISH AND THE HEAVY RAIN AND STRONG WIND THREAT
WILL INCREASE. SEE LITTLE CHANGE IN THE FORECAST AT THIS TIME
BUT WILL LIKELY UPDATE WITH TRENDS LATER THIS EVENING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063.

AR...NONE.
&&

SHORT TERM...10
LONG TERM....15
Hazardous weather outlook, May 26, 5:03 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON MAY 26 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON MAY 26 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
MULTIPLE OUTFLOW BOUNDARIES CRIS-CROSS THE REGION EARLY THIS
EVENING WITH A DRYLINE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES.
VERY UNSTABLE AIR REMAINS ACROSS THE REGION AND ADDITIONAL THUNDERSTORMS
ARE EXPECTED OVERNIGHT. HEAVY RAIN POTENTIAL EXISTS WITH SOME OF THE
THUNDERSTORMS WITH NORTHEAST OKLAHOMA HAVING THE GREATEST THREAT BUT
CAN NOT RULE OUT LOCAL HEAVY RAIN IN ANY AREA.

LARGE HAIL AND DAMAGING WINDS ARE ALSO A STRONG POSSIBILITY WITH
THUNDERSTORMS OVERNIGHT. TORNADOES ARE ALSO A POSSIBILITY BUT IS A
MUCH WEAKER THREAT COMPARED TO THE HEAVY RAIN AND STRONG WIND
POTENTIAL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY AND EARLY WEDNESDAY
CAUSING AN INCREASE IN THUNDERSTORM COVERAGE. SOME THUNDERSTORMS
COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A WEAKER COLD
FRONT WILL APPROACH THE AREA THIS WEEKEND BRINGING ANOTHER CHANCE
OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 26, 4:08 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT MON MAY 26 2008

ARZ001-002-010-262215-
BENTON AR-CARROLL AR-WASHINGTON AR-
408 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN WASHINGTON...NORTHWESTERN CARROLL AND BENTON

AT 408 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF PEA RIDGE TO CENTERTON TO 4
MILES NORTHWEST OF GENTRY...MOVING EAST AT 18 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT HILL...ROCKY
COMFORT...FAIRMOUNT...BLAND...SHADY GROVE...MILLER...HILL TOP...
BENTONVILLE...ROGERS...LOWELL...GENTRY...PEA RIDGE...GATEWAY...
HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...WAR EAGLE...
MONTE NE...LOOKOUT...VAUGHN...LARUE...CENTERTON...AVOCA...BELLA
VISTA...GARFIELD...BEAVER LAKE...BUSCH...SPRINGDALE...JOHNSON...
SONORA...TONTITOWN...ELM SPRINGS AND OAK GROVE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3631 9382 3630 9386 3624 9386 3623 9388
      3620 9389 3608 9409 3628 9458 3638 9436
      3650 9421 3650 9395 3650 9393 3649 9377
TIME...MOT...LOC 2108Z 285DEG 16KT 3651 9411 3635 9425
          3629 9452
Special weather statement, May 26, 7:00 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT MON MAY 26 2008

OKZ054-059-270100-
OSAGE OK-PAWNEE OK-
700 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 700 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARAMEC...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...HALLETT...
MARAMEC...BLACKBURN...SKEDEE AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3657 9687 3659 9652 3621 9651 3621 9680
TIME...MOT...LOC 0000Z 177DEG 17KT 3627 9669

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:00 PM CDTSpecial Weather StatementTSAPawnee60 min
May 26, 7:34 PM CDTTornado WarningTSAOsage56 min
May 26, 8:17 PM CDTRiver Flood WarningTSAOttawa4 days
May 26, 8:29 PM CDTSevere Thunderstorm WarningTSAOsage61 min
May 26, 9:29 PM CDTSevere Thunderstorm WarningTSAOsage61 min
May 26, 10:03 PM CDTFlash Flood WarningTSAOsage6 hr
May 26, 10:21 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee54 min
May 26, 11:13 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee77 min
May 26, 11:29 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa61 min
May 27, 12:04 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Wagoner, Washington56 min
May 27, 12:46 AM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers74 min
May 27, 12:47 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa6 hr
May 27, 12:53 AM CDTAreal Flood AdvisoryTSAChoctaw, Mayes, Rogers, Tulsa, Wagoner, Washington18 days
May 27, 1:27 AM CDTSpecial Weather StatementTSATulsa63 min
May 27, 1:45 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Ottawa, Washington19 days
May 27, 1:49 AM CDTAreal Flood AdvisoryTSACreek, Tulsa, Wagoner20 days
May 27, 2:12 AM CDTFlash Flood WarningTSAOsage, Pawnee6 hr
May 27, 3:40 AM CDTSpecial Weather StatementTSAOkfuskee65 min
May 27, 4:08 AM CDTSpecial Weather StatementTSAPittsburg67 min
May 27, 4:18 AM CDTFlash Flood WarningTSACreek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner6 hr
May 27, 4:59 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Sequoyah76 min
May 27, 6:10 AM CDTAreal Flood AdvisoryTSAHaskell, LeFlore, Sequoyah20 days
May 27, 6:13 AM CDTSpecial Weather StatementTSALeFlore, Pushmataha, Sequoyah77 min
May 27, 8:21 AM CDTAreal Flood AdvisoryTSACreek, LeFlore, Osage, Pawnee, Sequoyah, Tulsa and 1 more20 days
May 27, 8:29 AM CDTAreal Flood AdvisoryTSAChoctaw, Creek, Okmulgee, Osage, Rogers, Tulsa and 1 more22 days
May 27, 8:40 AM CDTAreal Flood AdvisoryTSANowata, Osage, Rogers, Washington2 hr
May 27, 9:01 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pittsburg, Pushmataha119 min
May 27, 9:24 AM CDTRiver Flood WarningTSACreek13 hr
May 27, 9:26 AM CDTRiver Flood WarningTSAMuskogee11 hr
May 27, 9:55 AM CDTAreal Flood WarningTSACreek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner6 hr

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.